Alert archive / South Carolina / Small Craft Advisories in 2012

Small Craft Advisory 15, NWS Wilmington, NC

February 29, 2012

NWS Wilmington, NC issued this small craft advisory at Feb 29, 2012, 3:45 AM EST. It took effect at Feb 29, 2012, 9:00 PM EST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Feb 29, 2012, 3:45 AM EST (08:45 UTC)
In effect from
Feb 29, 2012, 9:00 PM EST
Expired
Mar 1, 2012, 6:00 PM EST
In force
21 hr
Issued by
NWS Wilmington, NC

The text

As transmitted, in the capitals the NWS used until 2016.

837 
WHUS72 KILM 290845
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
345 AM EST WED FEB 29 2012

AMZ250-252-254-256-292030-
/O.NEW.KILM.SC.Y.0015.120301T0000Z-120301T1200Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
345 AM EST WED FEB 29 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO
7 AM EST THURSDAY.

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25
  KT. SEAS 4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
6 follow-up statements
746 
WHUS72 KILM 292001
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
301 PM EST WED FEB 29 2012

AMZ250-252-254-256-010415-
/O.EXT.KILM.SC.Y.0015.120301T0200Z-120301T1500Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
301 PM EST WED FEB 29 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO
10 AM EST THURSDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 30
  KT. SEAS BUILDING TO 4 TO 8 FEET...HIGHEST OUTER PORTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
782 
WHUS72 KILM 010401
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1101 PM EST WED FEB 29 2012

AMZ250-252-011200-
/O.EXT.KILM.SC.Y.0015.000000T0000Z-120301T2100Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
1101 PM EST WED FEB 29 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THURSDAY...

* WINDS...SSW WINDS 15 TO 25 KT FOR TONIGHT...WILL VEER TO THE WSW
  AND DIMINISH TO 15 TO 20 KT THURSDAY AFTERNOON.

* SEAS...SEAS WILL BUILD TO 3 TO 5 FT...EXCEPT BUILD 4 TO 7 FT
  ACROSS THE OUTER WATERS STRETCHING FROM LITTLE RIVER INLET TO
  CAPE FEAR. DOMINANT PERIODS WILL RUN 6 TO 8 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

AMZ254-256-011200-
/O.CON.KILM.SC.Y.0015.000000T0000Z-120301T1500Z/
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
1101 PM EST WED FEB 29 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
THURSDAY...

* WINDS...SSW WINDS 15 TO 25 KT FOR TONIGHT...WILL VEER TO THE WSW
  AND DIMINISH TO 15 TO 20 KT THURSDAY.

* SEAS...SEAS 3 TO 4 FT...WILL BUILD TO 4 TO 6 FT OVERNIGHT...THEN
  DROP BACK TO 3 TO 5 FT BY MID-DAY THURSDAY. DOMINANT PERIODS
  WILL RUN 5 TO 7 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
DCH
878 
WHUS72 KILM 010813
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
313 AM EST THU MAR 1 2012

AMZ254-256-010915-
/O.CAN.KILM.SC.Y.0015.000000T0000Z-120301T1500Z/
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
313 AM EST THU MAR 1 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE
SMALL CRAFT ADVISORY.


$$

AMZ250-252-011615-
/O.CON.KILM.SC.Y.0015.000000T0000Z-120301T2100Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
313 AM EST THU MAR 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...SOUTHWEST 15 TO 25 KT.

* SEAS...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

9
850 
WHUS72 KILM 011423
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
923 AM EST THU MAR 1 2012

AMZ250-252-012100-
/O.CON.KILM.SC.Y.0015.000000T0000Z-120301T2100Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
923 AM EST THU MAR 1 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 6 FEET...HIGHEST OUTER PORTION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
598 
WHUS72 KILM 011950
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
250 PM EST THU MAR 1 2012

AMZ250-252-012300-
/O.EXT.KILM.SC.Y.0015.000000T0000Z-120301T2300Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
250 PM EST THU MAR 1 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS
EVENING...

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 7 FEET...HIGHEST OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
897 
WHUS72 KILM 012319
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
619 PM EST THU MAR 1 2012

AMZ250-252-020200-
/O.EXP.KILM.SC.Y.0015.000000T0000Z-120301T2300Z/
/O.NEW.KILM.SC.Y.0016.120301T2319Z-120302T0300Z/
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
619 PM EST THU MAR 1 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING...
...SMALL CRAFT ADVISORY HAS EXPIRED

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS EXTENDED THE SMALL
CRAFT ADVISORY...WHICH IS NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING.

* WINDS...SOUTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT THIS
  EVENING...DIMINISHING TO 10 TO 15 KT OVERNIGHT.

* SEAS...FOR THIS EVENING...4 TO 6 FOOT SEAS...EXCEPT UP TO 7 FT
  ACROSS THE OUTER WATERS OFF CAPE FEAR. SEAS WILL SUBSIDE TO 3 TO
  5 FT OVERNIGHT. THE DOMINATE PERIODS WILL RUN NEAR 7 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
DCH

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Feb 29, 3:41 AM EST, 4 minutes earlier.

Area forecast discussion, Feb 29, 3:41 AM EST, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
341 AM EST WED FEB 29 2012

.SYNOPSIS...
HIGH PRESSURE WILL MOVE OFF THE CAROLINA COAST TODAY. A COLD
FRONT WILL MOVE INTO THE CAROLINAS TODAY NIGHT AND LINGER NEAR OR
JUST SOUTH OF AREA BEFORE MOVING BACK NORTH AS A WARM FRONT ON
FRIDAY. ANOTHER STRONGER COLD FRONT WILL BRING SHOWERS AND
THUNDERSTORMS ON SATURDAY. COOLER AND DRIER HIGH PRESSURE WILL
BUILD INTO THE AREA SUNDAY INTO EARLY NEXT WEEK BRINGING
TEMPERATURES BACK TO SEASONABLE NORMS AFTER THE MID WEEK WARMTH.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 3:30 AM WEDNESDAY...UNSETTLED AND UNSEASONABLY WARM WEATHER ON
TAP FOR TODAY AS A FRONTAL SYSTEM APPROACHES FROM THE WEST.
DEWPOINTS WILL RISE THIS AFTERNOON TO AROUND 60 IN A STRENGTHENING
SOUTHWESTERLY LOW LEVEL FLOW AS CWA COMES IN THE WARM SECTOR OF
APPROACHING SYSTEM. MODEL SOUNDINGS INDICATE MODERATE INSTABILITY
DEVELOPING THIS AFTERNOON AND EVENING AND P/W VALUES APPROACHING 1.5
INCHES. ALTHOUGH SPOTTY LIGHT SHOWER ACTIVITY COULD OCCUR AT ANYTIME
FROM THIS MORNING ONWARDS...EXPECT STRONGEST CONVECTION TO SPREAD
FROM WEST TO EAST LATE THIS AFTERNOON OR EVENING AS DAYTIME HEATING
AND FAVORABLE JET PLACEMENT COMBINE WITH MODERATE INSTABILITY AND
RELATIVELY HIGH P/W VALUES. SPC HAS ENTIRE ARE IN THE SLIGHT RISK
FOR SEVERE THUNDERSTORMS FOR TODAY...WITH THE PRIMARY RISK BEING
FROM DAMAGING WINDS.

UNSEASONABLY WARM TODAY. MODEL CONSENSUS HAS UPPER 60S AT THE
BEACHES AND LOWER TO MID 70S ELSEWHERE THIS AFTERNOON. OVERNIGHT
WILL LIKEWISE BE UNSEASONABLY WARM...WITH LOWS OF AROUND 60 MOST
LOCATIONS.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 3 AM WEDNESDAY...LINGERING SHOWERS AT THE START OF THE PERIOD
AS WEAK SURFACE BOUNDARY DRIFTS SOUTH OF THE AREA. FEATURE IS MORE
OF A TROUGH THAN ANYTHING ELSE AND WILL BE FOLLOWED BY SIGNIFICANT
DRYING. STRONG SOUTHWEST FLOW AND AFTERNOON SUN WILL PUSH HIGHS INTO
THE MID TO UPPER 70S...LOW 80S IS NOT OUT OF THE QUESTION ACROSS
INLAND SC. A WEAK/DRY COLD FRONT DROPS INTO THE AREA THU NIGHT INTO
FRI. SOME QUESTION AS TO JUST HOW FAR SOUTH THIS FEATURE PUSHES
BEFORE IT RETURNS NORTH AS A WARM FRONT ON FRI. GUIDANCE PUSHES IT
SOUTH OF THE AREA LATE THU NIGHT BEFORE IT RETURNS FRI...ALONG WITH
AN AREA OF INCREASED ISENTROPIC LIFT. AT THIS POINT NOT ENOUGH
CONFIDENCE TO SIGNIFICANTLY RAISE FRI AFTERNOON POP WHICH IS
CURRENTLY LOW CHANCE. HOWEVER...IF THE FRONT DOES PUSH SOUTH OF THE
AREA FEEL AT LEAST A LIKELY POP WOULD BE WARRANTED ON FRI. HIGHS FRI
WILL REMAIN ABOVE CLIMO DESPITE CLOUDS AND SHOWERS. STRONG SOUTHWEST
FLOW CONTINUES FRI NIGHT WITH LOWS WELL ABOVE CLIMO.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 3 AM WEDNESDAY...MAIN FOCUS IN THE PERIOD CONTINUES TO BE COLD
FRONT MOVING ACROSS THE AREA DURING THE WEEKEND. STILL SOME QUESTION
AS TO THE EXACT TIMING...BUT ALL THE MEDIUM RANGE GUIDANCE DOES
AGREE THAT THE FRONT WILL BE SLOW TO PUSH EAST. BROAD 5H TROUGH OVER
THE CENTRAL CONUS WILL TAKE ITS TIMING MOVING EAST...LEAVING THE
FRONT LAYING PARALLEL TO THE FLOW ALOFT. THE GFS/ECMWF SOLUTIONS ARE
WITHIN 6 HOURS OR SO TIMING FROPA...LATE SAT/EARLY SUN...WHILE THE
CANADIAN IS SLOWEST...LATE SUN. LOOKS LIKE THE CANADIAN IS SLOWER
DUE TO A DEEPER/MORE AMPLIFIED UPPER PATTERN. AT THIS POINT IN TIME
THE LESS AMPLIFIED AND THUS FASTER SOLUTIONS...GFS/ECMWF/HPC...ARE
FAVORED. PRECIPITABLE WATER VALUES SPIKE TO 1.6 INCHES SAT IN THE
DEEP/STRONG SOUTHWEST FLOW AHEAD OF THE COLD FRONT. CURRENT FORECAST
SOUNDINGS DO NOT SHOW AN ENVIRONMENT SUPPORTIVE OF DEEP CONVECTION
BUT STRONG LOW LEVEL JETTING...OVER 50KT...COULD STILL PRODUCE SOME
STRONG WIND GUSTS. WENT AHEAD AND MADE A SLIGHT UPWARD ADJUSTMENT TO
POP FOR BOTH SAT/SAT NIGHT. TEMPS WELL ABOVE CLIMO SAT AND POSSIBLY
SAT NIGHT DEPENDING ON TIMING OF THE FRONT.

COLD ADVECTION ARRIVES SUN STUNTING TEMP INCREASE IN THE AFTERNOON
AND HOLDING HIGHS RIGHT AROUND CLIMO. 5H TROUGH AXIS SHIFTS OVERHEAD
SUN NIGHT BUT NORTHWEST FLOW WILL PREVENT RADIATIONAL COOLING.
GUIDANCE IS SUGGESTING A SLIGHT CHANCE OF SOME LIGHT PRECIP SUN
NIGHT INTO MON AS SHORTWAVE ROUNDS THE BASE OF THE TROUGH BUT NOT
READY TO BUY INTO THIS JUST YET. TIMING AND MOISTURE BEING THE
BIGGEST ISSUE. TEMPERATURES NEAR TO SLIGHTLY BELOW CLIMO MON/MON
NIGHT WITH MON NIGHT THE COOLEST OF THE BUNCH AS RADIATIONAL COOLING
WILL BE A FACTOR. TYPICAL COOL SPOTS MAY DROP CLOSE TO 30.

&&

.AVIATION /09Z WEDNESDAY THROUGH SUNDAY/...
AS OF 06Z...EXPECT VFR THROUGH THE VALID PERIOD...WITH CONDITIONS
POSSIBLY DETERIORATING TO MVFR BEFORE DAYBREAK DUE TO FOG
DEVELOPMENT...AND ADDITIONALLY LOW CIGS AFTER MIDNIGHT THROUGH LATE
MORNING. CURRENT OBS DEPICT AN AREA OF MID TO HIGH LEVEL CLOUDS
SLOWLY INFILTRATING INTO THE SOUTHERN MOST TIP OF OUR AREA IN SC.
ANTICIPATE THESE CLOUDS TO CONTINUE THEIR MIGRATION INTO THE AREA
OVERNIGHT. WITH THE VARYING NATURE OF OPACITY WITH THESE
CLOUDS...THE CONFIDENCE OF TIMING AND OCCURRENCE OF FOG ATTM IS
MODERATE. FOR NOW...IF FOG DOES DEVELOP...BEST CHANCE WILL BE AT
KCRE/KLBT/KFLO AND WILL REMAIN EITHER 4-5SM AND LAST ONLY A FEW
HOURS. GENERALLY EAST WINDS OVERNIGHT WILL BE LIGHT. AFTER
DAYBREAK...LOW STRATOCUMULUS CLOUDS WILL LINGER BEFORE CIGS IMPROVE
TO VFR AGAIN BY LATE AFTERNOON...THOUGH EXPECT CLOUD COVER TO BE
BKN/OVC. CANNOT RULE OUT -DZ...HOWEVER HAVE NOT INTRODUCED INTO
CURRENT FORECAST GIVEN LOW CONFIDENCE. WINDS WILL GRADUALLY BECOME
SOUTHERLY...WITH GUSTS NEAR 20 KTS IN THE LATER AFTERNOON AND
SUBSIDING INTO THE EVENING HOURS. CIGS WILL LOWER AGAIN TOWARDS THE
END OF THE PERIOD CREATING MVFR/IFR CONDITIONS...AND POTENTIALLY
LIFR. HAVE INTRODUCED ISOLATED AREAS OF FOG WITH ENHANCED AREAS OF
MOISTURE...THOUGH CONFIDENCE IS LOW ATTM.

EXTENDED OUTLOOK... A CHANCE FOR PRECIP WEDNESDAY NIGHT INTO
THURSDAY MORNING WITH A COLD FRONT. BECOMING VFR THURSDAY. CHANCE OF
RAIN CONTINUES FOR FRIDAY AND SATURDAY. VFR SUNDAY.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3:30 AM WEDNESDAY...SWLY FLOW WILL INCREASE TODAY IN ADVANCE
OF A STRONG FRONTAL SYSTEM...WITH WINDS INCREASING TO 15 TO 20 KTS
THIS AFTERNOON AND TO AROUND 20 KTS OVERNIGHT. SEAS WILL GRADUALLY
BUILD THROUGH THE PERIOD...FROM PRESENT 3 TO 4 FT RANGE TO 5 TO 7 FT
OVERNIGHT. HAVE RAISED A SMALL CRAFT ADVISORY FOR ALL WATERS TONIGHT
DUE TO HIGH SEAS.

SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
AS OF 3 AM WEDNESDAY...DECREASING SOUTHWEST FLOW THU MAY SEE A
BRIEF PERIOD OF SCA SEAS FOR THE FIRST FEW HOURS OF THE
PERIOD...BUT NOT CONFIDENT ENOUGH TO EXTEND SCA BEYOND 12Z THU.
15 TO 20 KT SOUTHWEST FLOW THU WILL DECREASE INTO THE EVENING AND
BACK TO WEST THE NORTHWEST THU NIGHT AS WEAK COLD FRONT DROPS INTO
THE AREA. STILL SOME UNCERTAINTY AS TO HOW FAR SOUTH THE FRONT
MOVES BEFORE IT STALLS...IT MAY NOT EVEN REACH THE SC WATERS. IN
THE VICINITY OF THE FRONT SPEEDS WILL BE LIGHT WITH HIGHLY
VARIABLE DIRECTIONS. SEAS 3 TO 5 FT THU MORNING WILL DROP TO 2 TO
4 FT LATE THU AND THU NIGHT. SOUTHWEST FLOW RETURNS ON FRI AS
FRONT LIFTS NORTH OF THE WATERS AND GRADIENT TIGHTENS UP AHEAD OF
NEXT COLD FRONT. DOES NOT LOOK LIKE SPEEDS WILL WARRANT AN SCA
HEADLINE FRI OR FRI NIGHT BUT 15 TO 20 KT SOUTHWEST FLOW FRI NIGHT
MAY END UP PUSHING SEAS ABOVE 6 FT AS EARLY AS FRI EVENING.

LONG TERM /SATURDAY THROUGH SUNDAY/...
AS OF 3 AM WEDNESDAY...WILL LIKELY HAVE HEADLINES ONGOING AS THE
PERIOD BEINGS. STRONG SOUTHWEST FLOW AHEAD OF A COLD FRONT WILL BE
A SOLID 20 TO 25 KT WITH SEAS APPROACHING DOUBLE DIGITS SAT NIGHT.
COLD FRONT IS SLOW TO CROSS THE AREA...NOT PUSHING EAST OF THE
WATERS UNTIL SUN MORNING. NOT MUCH OF A INITIAL COLD SURGE BEHIND
THE FRONT OFFSHORE FLOW RUNNING 15 TO 20 KT. COLD ADVECTION DOES
ARRIVE LATE SUN AND MAY RESULT IN AN INCREASE IN SPEEDS JUST AS
THE PERIOD ENDS. OFFSHORE FLOW WILL KNOCK SEAS BELOW HEADLINE
CRITERIA BY SUN MORNING.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST
     THURSDAY FOR AMZ250-252-254-256.

&&

NEAR TERM...REK
SHORT TERM...III
LONG TERM...III
AVIATION...SGL
Hazardous weather outlook, Feb 29, 3:43 AM EST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
343 AM EST WED FEB 29 2012

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-010845-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN-
COASTAL GEORGETOWN-
343 AM EST WED FEB 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS...PRIMARILY LATE
THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-010845-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
343 AM EST WED FEB 29 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

SMALL CRAFT ADVISORY CONDITIONS ARE ALSO POSSIBLE FRIDAY NIGHT
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in South Carolina, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.